Thunderstorm Wind, Custer
- When
- June 11, 3:14 AM CST
- Where
- Custer County, 0.86 mi NE of Broken Bow
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.410, -99.640
An isolated storm developed along a stationary front and produced a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated storm developed along a stationary front and produced a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 11, 3:05 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 AM CDT TUE JUN 11 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT TUE JUN 11 2013 AT 330 AM CDT...ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP EARLY ...WITH A FEW LIGHTNING STRIKES OVER LINCOLN AND CUSTER COUNTIES. SURFACE ANALYSIS SHOWS SEVERAL BOUNDARIES IN PLACE AND WILL SERVE AS FOCUSES FOR ADDITIONAL CONVECTION IN THE NEAR TERM. TODAY...SEVERAL FORECAST CHALLENGES...FIRST IS TEMPERATURES WITH THE CHANCE FOR RECORD BREAKING TEMPERATURES IN THE SOUTHWEST...SECOND IS FIRE WEATHER AS MOISTURE DRYS OUT THIS AFTERNOON...THEN AREAL COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. MODELS AGREE THE SURFACE LOW OVER COLORADO LIFTS NORTHEAST YET VARY IN LOCATION AND PLACEMENT OF ASSOCIATED SEMI STATIONARY FRONTAL BOUNDARY. THE WARM FRONT POSITION WILL BE CRITICAL ON DAYTIME TEMPERATURES...AND THE POTENTIAL FOR RECORD BREAKING IN THE SOUTHWEST. MODELS ARE IN GOOD AGREEMENT MOVING THE SYSTEM OUT OF COLORADO BUT VARY ON THE NORTHWARD EXTENT. THE NAM IS THE FARTHEST NORTH...ECMWF IN THE MIDDLE WHILE THE GFS MAINTAINS THE LOW IN NORTHWEST KANSAS. ALL MODELS UNDERFORECASTED THE DEGREE OF WARMTH ON SUNDAY WITH FORECAST TRENDED TOWARD THE NAM SOLUTION. THAT SAID IMPERIAL/S RECORD HIGH IS 105 SET IN 1918 AND NORTH PLATTE/S RECORD HIGH IS 98 SET IN 1918. THE POTENTIAL EXISTS FOR EACH TO BE TIED OR BROKEN THIS AFTERNOON. THE FRONTAL BOUNDARY DRAPED ACROSS THE NEBRASKA PANHANDLE INTO SOUTHWEST NEBRASKA WILL CONTINUE TO CHANNEL MOISTURE ACROSS THE WEST FOR STORM DEVELOPMENT. ACROSS THE SOUTHWEST TO INCLUDE GARDEN AND DEUEL COUNTIES THE SURFACE RELATIVE HUMIDITIES AT OR BELOW 20 PERCENT WILL BE COMMON. THE PROXIMITY OF THE FRONT WILL LIMIT THE STRENGTH OF THE WINDS THIS AFTERNOON WITH NO HEADLINES FOR FIRE WEATHER. THE CHANCE FOR THUNDERSTORMS LINGERS TODAY INTO TONIGHT AS THE SHORTWAVE RIDGE LIFTS NORTHEAST AND A SERIES OF EMBEDDED WAVES MOVE ACROSS. THE FRONTAL SYSTEM MOVES NORTHEAST OVERNIGHT THAT WILL REMAIN THE FOCUS FOR STORM DEVELOPMENT INTO WEDNESDAY MORNING. THE AREAL COVERAGE FOR STORMS WILL BE ISOLATED EARLY THIS AFTERNOON THEN AS THE SWODY1 OUTLOOK ALLUDES THE CHANCE FOR SEVERE THUNDERSTORMS THROUGH EVENING. PLENTY OF INSTABILITY WILL EXIST ACROSS THE SANDHILLS WITH THE CAP STRENGTH TO STEADILY ERODE BEYOND 1 PM CDT...WITH THUNDERSTORMS TO DEVELOP AS THE SHORTWAVE TROUGH LIFTS NORTHEAST. THE CHANCE FOR SEVERE THUNDERSTORMS HAS SHIFTED SOUTH WITH PRIMARY AREA TO EXTEND NORTH OF A LINE FROM ANTIOCH TO SUTHERLAND...OCONTO AND ANSLEY TO INCLUDE ALL OF THE NORTH AND NORTH CENTRAL. PRIMARY THREAT WILL BE LARGE HAIL EARLY THEN DAMAGING WINDS OVERNIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 400 AM CDT TUE JUN 11 2013 LONG TERM CONCERNS FOCUS ON THUNDERSTORM ACTIVITY AND REBOUNDING TEMPERATURES IN THE MEDIUM RANGE. WEDNESDAY NORTHERN PLAINS TROUGH/COLD FRONT WILL SUPPRESS THE RIDGE...HOWEVER ALONG THE FRONT RANGE WARM AIR WILL ATTEMPT TO SURGE NORTHWARD AND BACK SIDE OF THE TROUGH. LINGER THUNDERSTORMS POSSIBLE IN THE MORNING ACROSS PARTS OF NORTH CENTRAL...OTHERWISE DRY. TEMPS COOLEST ACROSS NORTH CENTRAL WHERE UPPER 70S ARE EXPECTED. FAR SOUTHWEST WILL INFLUENCE OF PART OF THE RIDGE...WHICH BUILDS ALONG THE ROCKIES...AND HELPS TO PUSH HIGHS TO AROUND 90. THURSDAY WILL SEE ONLY A SLIGHT UPWARD (3 TO 5 DEGREES) TREND OF HIGHS FROM WEDNESDAY AS CENTER OF THE RIDGE REMAINS TO THE SOUTH...WITH A MINOR REBOUND OF HEIGHTS BEHIND THE EXITING TROUGH. A SHORT WAVE WILL RIDE ALONG THE NORTHERN PERIPHERAL OF THE RIDGE...ACROSS THE NORTHERN AND CENTRAL PLAINS LATE IN THE DAY. THUNDERSTORMS ARE EXPECTED TO FIRE ALONG THE FRONT RANGE IN THE AFTERNOON THEN PUSH EAST OVERNIGHT. FRIDAY SHOULD SEE THE RIDGE SHIFT EAST...AS A SURFACE FRONT CROSSES THE ROCKIES AND PUSHES ONTO THE WESTERN PLAINS...BENEATH AN UPPER LEVEL LOW MOVING FROM THE PACIFIC NORTHWEST INTO S CENTRAL CANADA. THIS SURFACE BOUNDARY WILL SLOWLY PUSH ACROSS THE AREA FRIDAY AND SATURDAY. GUIDANCE STILL WARMS THE AREA INTO THE 80S TO MID 90S...FAR SW NEB...HOWEVER SOME CONCERN THAT THE FRONTAL BOUNDARY WILL BE A FOCUS FOR ISOLD TO SCT THUNDERSTORM DEVELOPMENT AND CLOUD COVER MAY LIMIT HEATING. AT THIS TIME THE FORECAST FOLLOWED CLOSE TO GUIDANCE AS I EXPECT SOME PERIODS OF SUN DURING THE AFTERNOON TO HELP WARM THINGS UP. SUNDAY INTO THE FIRST OF NEXT WEEK WILL SEE THE RIDGE MIGRATE BACK WESTWARD...AND BUILD ACROSS THE SOUTHERN ROCKIES. INITIALLY THE AREA WILL BE MORE NORTHWEST FLOW THEN TRANSITION TO MORE ZONAL FLOW. MODELS TAKE A FEW DISTURBANCES ACROSS THE HIGH PLAINS ALONG THE NW/ZONAL FLOW. TEMPS SEASONAL TO ABOVE WITH A CHANCE FOR STORMS WITH EACH PASSING WAVE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1232 AM CDT TUE JUN 11 2013 SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING ACROSS CENTRAL AND SOUTHWEST NEBRASKA. SHORT RANGE PROJECTION INDICATES THAT THE STORMS IN SOUTHWEST NEBRASKA WILL WEAKEN AND DISSIPATE BY 07Z. THE HOURLY REFRESH SHORT TERM PROJECTION INDICATES A NEW STORM SYSTEM DEVELOPING OVER CENTRAL NEBRASKA ON OUTFLOW FROM THE NORTHERN STORMS. THOSE STORMS ARE LIKELY TO MOVE OUT OF THE BBW AND BUB AREAS BY 10Z. PATCHY MIST OR FOG CAN BE EXPECTED AFTER 10Z...BUT THE CHANCES OF VISIBILITY BELOW 3SM ARE VERY LOW...SO WE WILL INCLUDE 3-5SM IN THE TERMINAL FORECASTS FOR LBF AND VTN. BECAUSE LBF IS NEAR THE NORTH PLATTE RIVER...PATCHY FOG MAY OCCASIONALLY DRIFT OVER THE FIELD...SO WE WILL INCLUDE BCFG WITH 3SM IN THE TERMINAL FORECAST FOR LBF. THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON AND EVENING...BUT THE UNCERTAINTY IS TOO HIGH FOR INCLUSION IN THE TERMINAL FORECASTS FOR VTN AND LBF. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KECK LONG TERM...MASEK AVIATION...SPRINGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1006 PM CDT MON JUN 10 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-120315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1006 PM CDT MON JUN 10 2013 /906 PM MDT MON JUN 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS IN NORTH CENTRAL AND EXTREME SOUTHWEST NEBRASKA WILL EVENTUALLY MERGE INTO ONE STORM SYSTEM LATE TONIGHT OVER CENTRAL NEBRASKA NORTH OF BROKEN BOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS NORTH CENTRAL NEBRASKA. SOME OF THE STORMS ACROSS THIS AREA BE SEVERE. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY...MAINLY DURING THE EVENING AND OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1029 PM CDT MON JUN 10 2013 NEZ059-070-071-110415- FRONTIER NE-HAYES NE-LINCOLN NE- 1029 PM CDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...NORTHEASTERN HAYES AND WESTERN FRONTIER COUNTIES UNTIL 1115 PM CDT... AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HAYES CENTER...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... WELLFLEET... MAYWOOD... STOCKVILLE... MOOREFIELD... QUICK... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... DANCING LEAF EARTH LODGE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 32 AND 60. MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1119 PM CDT MON JUN 10 2013 NEZ071-110515- FRONTIER NE- 1119 PM CDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRONTIER COUNTY UNTIL 1215 AM CDT... AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CURTIS...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOOREFIELD... STOCKVILLE... EUSTIS... DANCING LEAF EARTH LODGE... ORAFINO... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 36 AND 47. SPRINGER
The North Platte radar (KLNX), 99 km away, was scanning. The volume nearest the first event began at 09:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451122.